Maximal Betti numbers of Cohen-Macaulay complexes with a given f-vector

Satoshi Murai, Takayuki Hibi

Research output: Contribution to journalArticle

Abstract

Given the f-vector f = (f 0, f 1, . . .) of a Cohen-Macaulay simplicial complex, it will be proved that there exists a shellable simplicial complex Δ f with f(Δ f ) = f such that, for any Cohen-Macaulay simplicial complex Δ with f(Δ) = f, one has βi(Δ ≤ βi I Δ_ for all i and j, where f(Δ) is the f-vector of Δ and where β ij (I Δ) are graded Betti numbers of the Stanley-Reisner ideal I Δ of Δ.

Original languageEnglish
Pages (from-to)507-512
Number of pages6
JournalArchiv der Mathematik
Volume88
Issue number6
DOIs
Publication statusPublished - 2007 Jun 1
Externally publishedYes

Fingerprint

F-vector
Betti numbers
Cohen-Macaulay
Simplicial Complex
Graded Betti numbers

Keywords

  • Cohen-Macaulay simplicial complex
  • F-vector
  • Graded Betti number
  • H-vector

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Maximal Betti numbers of Cohen-Macaulay complexes with a given f-vector. / Murai, Satoshi; Hibi, Takayuki.

In: Archiv der Mathematik, Vol. 88, No. 6, 01.06.2007, p. 507-512.

Research output: Contribution to journalArticle

@article{5762ab0af1474d6096d9e618774217e4,
title = "Maximal Betti numbers of Cohen-Macaulay complexes with a given f-vector",
abstract = "Given the f-vector f = (f 0, f 1, . . .) of a Cohen-Macaulay simplicial complex, it will be proved that there exists a shellable simplicial complex Δ f with f(Δ f ) = f such that, for any Cohen-Macaulay simplicial complex Δ with f(Δ) = f, one has βi(Δ ≤ βi I Δ_ for all i and j, where f(Δ) is the f-vector of Δ and where β ij (I Δ) are graded Betti numbers of the Stanley-Reisner ideal I Δ of Δ.",
keywords = "Cohen-Macaulay simplicial complex, F-vector, Graded Betti number, H-vector",
author = "Satoshi Murai and Takayuki Hibi",
year = "2007",
month = "6",
day = "1",
doi = "10.1007/s00013-007-1880-5",
language = "English",
volume = "88",
pages = "507--512",
journal = "Archiv der Mathematik",
issn = "0003-889X",
publisher = "Birkhauser Verlag Basel",
number = "6",

}

TY - JOUR

T1 - Maximal Betti numbers of Cohen-Macaulay complexes with a given f-vector

AU - Murai, Satoshi

AU - Hibi, Takayuki

PY - 2007/6/1

Y1 - 2007/6/1

N2 - Given the f-vector f = (f 0, f 1, . . .) of a Cohen-Macaulay simplicial complex, it will be proved that there exists a shellable simplicial complex Δ f with f(Δ f ) = f such that, for any Cohen-Macaulay simplicial complex Δ with f(Δ) = f, one has βi(Δ ≤ βi I Δ_ for all i and j, where f(Δ) is the f-vector of Δ and where β ij (I Δ) are graded Betti numbers of the Stanley-Reisner ideal I Δ of Δ.

AB - Given the f-vector f = (f 0, f 1, . . .) of a Cohen-Macaulay simplicial complex, it will be proved that there exists a shellable simplicial complex Δ f with f(Δ f ) = f such that, for any Cohen-Macaulay simplicial complex Δ with f(Δ) = f, one has βi(Δ ≤ βi I Δ_ for all i and j, where f(Δ) is the f-vector of Δ and where β ij (I Δ) are graded Betti numbers of the Stanley-Reisner ideal I Δ of Δ.

KW - Cohen-Macaulay simplicial complex

KW - F-vector

KW - Graded Betti number

KW - H-vector

UR - http://www.scopus.com/inward/record.url?scp=34347264154&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34347264154&partnerID=8YFLogxK

U2 - 10.1007/s00013-007-1880-5

DO - 10.1007/s00013-007-1880-5

M3 - Article

AN - SCOPUS:34347264154

VL - 88

SP - 507

EP - 512

JO - Archiv der Mathematik

JF - Archiv der Mathematik

SN - 0003-889X

IS - 6

ER -